Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 213, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 1, 2004, 10:38 PM EDT for Putnam County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2004, 10:38 PM EDT (02:38 UTC)
- Expired
- Sep 1, 2004, 11:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Putnam County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 020238 SVRATL GAC237-020315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1038 PM EDT WED SEP 1 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PUTNAM COUNTY IN CENTRAL GEORGIA * UNTIL 1115 PM EDT * AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR EATONTON...AND MOVING NORTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLARD...WARFIELD...RUDDEN...ROCKVILLE...REIDS CROSSROADS AND PHOENIX. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3327 8352 3330 8320 3347 8331 3343 8352 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 10:30 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 1, 10:30 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 PM EDT WED SEP 1 2004 .SHORT TERM...WEAK SURFACE LOW VICINITY OF EAST CENTRAL GA KEEPING CONVECTION GOING THIS EVENING. HAVE TRIED TO ADJUST POPS ACCORDING TO RADAR...HOWEVER ACTIVITY LOOKS LIKE IT MAY BE BUILDING BACK TO THE WEST. INTENSITY OF STORMS HAS WEAKENED AND MAIN THREAT WILL PROBABLY BE HEAVY RAIN. A FEW TWEAKS TO OVERNIGHT TEMPERATURES...OTHERWISE NO CHANGES. && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 41
Hazardous weather outlook, Sep 1, 11:17 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1117 AM EDT WED SEP 1 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-012001- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1117 AM EDT WED SEP 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... .SYNOPSIS... A STATIONARY FRONT WILL CONTINUE TO WAVER ACROSS CENTRAL GEORGIA TODAY WHILE HIGH PRESSURE DOMINATES FROM THE GREAT LAKES TO THE MID ATLANTIC. .PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .DISCUSSION... A VERY MOIST ATMOSPHERE WILL BE THE FUEL FOR SCATTERED THUNDERSTORM DEVELOPMENT MAINLY ALONG AND SOUTH OF A STATIONARY FRONT LOCATED FROM COLUMBUS TO ATHENS. THE BEST TIME FRAME FOR THUNDERSTORM DEVELOPMENT WILL BE FROM 3 PM TO 8 PM. WITH WEAK UPPER LEVEL WINDS...NO SEVERE WEATHER...SUCH AS LARGE HAIL OR DAMAGING WINDS... IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN... BASED ON THE CURRENT TRACK FROM THE NATIONAL HURRICANE CENTER FOR HURRICANE FRANCIS...NORTH AND CENTRAL GEORGIA MAY BE AFFECTED ON MONDAY WITH THE POTENTIAL FOR HEAVY RAINFALL AND GUSTY WINDS. EMERGENCY MANAGEMENT OFFICIALS AND THE PUBLIC IN GENERAL SHOULD KEEP TUNED THE LATEST INFORMATION HEADING INTO THE LABOR DAY WEEKEND. OTHERWISE...THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON THROUGH THE PERIOD. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. JCD
In the hours before
Special weather statement, Sep 1, 8:16 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 816 PM EDT WED SEP 1 2004 GAZ097-111-020100- 816 PM EDT WED SEP 1 2004 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WHEELER AND LAURENS COUNTIES UNTIL 900 PM EDT... AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM RENTZ TO JORDAN...MOVING NORTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE WITH THESE STORMS WHICH MAY LEAD TO PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 900 PM EDT.
Special weather statement, Sep 1, 8:27 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 827 PM EDT WED SEP 1 2004 GAZ113-020100- 827 PM EDT WED SEP 1 2004 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN TOOMBS COUNTY UNTIL 900 PM EDT... AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES SOUTHEAST OF CEDAR CROSSING TO NORMANTOWN...MOVING NORTH AT 5 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE WITH THESE STORMS WHICH MAY LEAD TO PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 900 PM EDT.
Special weather statement, Sep 1, 8:42 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 842 PM EDT WED SEP 1 2004 GAZ083-020115- 842 PM EDT WED SEP 1 2004 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN TWIGGS COUNTY UNTIL 915 PM EDT... AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BULLARD...MOVING NORTH AT 10 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE WITH THIS STORM WHICH MAY LEAD TO PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 915 PM EDT.
Special weather statement, Sep 1, 9:02 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 902 PM EDT WED SEP 1 2004 GAZ111-112-020130- 902 PM EDT WED SEP 1 2004 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WHEELER AND MONTGOMERY COUNTIES UNTIL 930 PM EDT... AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES SOUTH OF JORDAN TO KIBBEE...MOVING NORTH AT 10 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE WITH THESE STORMS WHICH MAY LEAD TO PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 930 PM EDT.
Special weather statement, Sep 1, 9:46 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 946 PM EDT WED SEP 1 2004 GAZ060-061-073-020230- 946 PM EDT WED SEP 1 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BALDWIN... HANCOCK AND PUTNAM COUNTIES UNTIL 1030 PM EDT... AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM COOPERS TO FLAT ROCK...MOVING NORTH AT 10 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE WHICH MAY LEAD TO PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 1030 PM EDT.
Special weather statement, Sep 1, 10:34 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1034 PM EDT WED SEP 1 2004 GAZ060-020300- 1034 PM EDT WED SEP 1 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PUTNAM COUNTY UNTIL 1100 PM EDT... AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WARFIELD...MOVING NORTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 1115 PM EDT.
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.